Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Relating exponential growth in a manifold and its fundamental group


Author: Anthony Manning
Journal: Proc. Amer. Math. Soc. 133 (2005), 995-997
MSC (2000): Primary 20F69, 37D40; Secondary 20F65, 37B40
Published electronically: October 14, 2004
MathSciNet review: 2117199
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We relate the growth rate of volume in the universal cover of a compact Riemannian manifold to the growth in the fundamental group in terms of word length in a given set of generators and the length of geodesics representing these generators.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20F69, 37D40, 20F65, 37B40

Retrieve articles in all journals with MSC (2000): 20F69, 37D40, 20F65, 37B40


Additional Information

Anthony Manning
Affiliation: Mathematics Institute, University of Warwick, Coventry, CV4 7AL, United Kingdom
Email: akm@maths.warwick.ac.uk

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07755-X
PII: S 0002-9939(04)07755-X
Received by editor(s): December 10, 2003
Published electronically: October 14, 2004
Communicated by: Michael Handel
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.